Fibromyalgia Action UK
38,715 members50,977 posts

Does anyone else get "anxious" side effect from co-codamol?

If I take more than 2 doses for more than two days one of the more unpleasant side effects I get is anxiousness. Butterflies in stomach, restlessness, nausea, just horrible! I normally just take 1 at a time, 2 often make me sick or feel too woosey!

I take 30/500 co-codamol, & sometimes baclofen & that's it. I have asthma so can't take anti inflammatries, though they would help with my osteoarthritus & osteoporosis. I seem to have bad reactions & intolerance to other meds I have tried, such as fits & sickness, so both GP & rhymatologist have given up on me! My GP just prescribed 16/500 instead, like that will help with the pain when even the strong ones don't!

I can't even get in & out of the bath to have a nice relaxing soak, & I'm sure some of you also have days where even the force of the shower hurts!

Sorry to whinge, but seem to be on a PLOM day! (poor little old me!)

14 Replies
oldestnewest

yes i had those side effects too, was on 2 30/500 4x day.

eased off after first few weeks taking them, now on tramadolMR and have same side effects lol but they easing off as been on them 3 weeks now,

perservere hun xx

Reply

Bless you , i had those tabs when i think maybe my fm started , i was so poorly a doctor came out to me cos i couldnt get out of bed , and i felt very anxious and panicy when id taken them . these feelings passed quicker than the virus i was supposedly suffering with but my bowel stopped working and i ended up in hospital for 5 days , where it was thought i had lupus , but it was put down to the side effects of co -codamol . five years later ive finally been diagnosed with fm hope you feel better soon sweetie x

Reply

Hi floozy

I have been taking them for osteoarthritus for over 10 years, some days are worse than others. I also suffer from diverticulitus normally I go 6 times a day so constipation is not a problem! lol xx

Reply

I was taking them but felt too sick on them, really badly nausea! I don't take them anymore. x

Reply

Im on straight codiene, and they make me feel like that. And a rush feeling. I only take them when i need to. Awful tablets. Have you tried Gabapentin? Hugs & love to you. Helen xx

Reply

I can't remember! (dam fibrofog!)

All I've been told is that because of really bad reactions to other drugs that i've had, no-one is prepared to prescribe me anything else, they say I have tried all other groups of drugs, so I'm stuck with co-codamol or nothing! Most of the time I take nothing. xx

Reply

I am same Shadow. Have problem with all painkillers. Even paracetamol send me to sleep! 2 is a great sleeping tablet... When you already have a sleeping problem that isn't really the answer lol. I spent 10 years with no pain meds, and used self-hypnosis to lessen pain, and a positive cheerful attitude. Then my Fibro kicked in... My doc prescribed progabalin (Lyrica), and my pain has tremendously reduced. Have you tried that?

Co-codamel is my "emergency" painkiller lol.

Reply

Feel stupid admiting it , but I cant remember!

2 co/co dont so much send me to sleep, more like make you feel drugged. They also give me such a dry mouth I have to near enough peel my cheeks off my teeth in the morning! Lol

Asked my GP for sleeping tablets once & all she gave my was 4 as they are "addictive". 1st & 2nd night got 5hrs sleep, then didn't work after that....back to the drawing board! xx

Reply

Hi the shadow,

I find that if I drink a pint of water 10 mins before I sleep that I don't wake up dehydrated, although it makes me need the loo a few times in the night but if I don't have the water I'm that dehydrated I can't breathe properly a bit like an asthma attack but I don't have asthma! and my head bangs so hard I feel like its going to explode! And as soon as I drink about half a pint of water, it goes away and I feel normal again, weird but true! Maybe you should try it.

Hope this helps

Irene x

Reply

Hi

My GP took me of Co-dydrmol, I had been on and off it, mainly on, for over 20 years, Doc said she hated Co-dydrmol and upped by Tramadol to maximum dosage and I take paracetamol, more people have told me the paracetamol work well with Tramadol. Although the pain is, i cant really explain, before with Co-dydrmol I felt more numb and drugged as someone else said, now more pain but I feel better in myself, strange.

I did get anxiety, especially late evening, could have had a brilliant day and then I would have this way of anxiety wash over me. Stil get a mild dose, the FB does that, but no where near as bad and much less often.

I found Tramadol my saviour but I know some people cant take it . I am happier off Co-dydramol.

Take care Lynfran x

Reply

I have had anxiety over the past few weeks and put it down to stress etc, i take Co Codamol practically every day(ok'd with my G/P!) i am now wondering if perhaps it is the medication! If only there was a magic pill that made it all go away! Hope you feel better soon,hugs sent to you xxx

Reply

I had to stop taking them as i felt so sick and dizzy whilst on them..They just knocked me out..Had to go lie down till the side effects wore off...I won't take them now.

Reply

Codein and Tramadol are both classed as opiates and in some individuals they do cause varying degrees of psychosis. Have you tried amitriptyline, pregabalin, or gabapentine? They may be useful - hope that helps. Also I understand that smaller doses of a couple of different drugs can be more effective than a large dose of one. Speak to your GP about a combo of a lower dose of Codein and one of the three other drugs mentioned above. Hope you get help.

Reply

Big PS. Is it the body needing another hit of Codeine which causes a wave of anxiety, in other words withdrawal symptoms?

Reply

You may also like...